Volume 34, Number 2, April June 2000
|Page(s)||155 - 182|
|Published online||15 August 2002|
The Variance Location Problem on a Network with Continuously distributed demand
de Matematica Aplicada I, Escuela Universitaria de
Arquitectura Tecnica, Avda. Reina
Mercedes, s/n. Universidad de Sevilla, 41012 Sevilla, Spain.
2 Departamento de Matematica Aplicada II, Escuela Superior de Ingenieros, Camino de los Descubrimientos, s/n, Universidad de Sevilla, 41092 Sevilla, Spain.
Most location problems on networks consider discrete nodal demand. However, for many problems, demands are better represented by continuous functions along the edges, in addition to nodal demands. Several papers consider the optimal location problem of one or more facilities when demands are continuously distributed along the network, and the objective function dealt with is the median one. Nevertheless, in location of public services it is desirable to use an equity criterion. One of the latter is variance of distance distribution which has been studied only for discrete nodal demands. In this paper the variance problem has been generalized to the case where one allows the demand to arise discretely on the nodes as well as continuously along the edges. Properties and behaviour of the objective function are studied. Likewise we present an exact algorithm for solving this problem in a network, which reduces the complexity of the exhaustive procedure.
© EDP Sciences, 2000
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.